{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,6,27]],"date-time":"2026-06-27T23:33:28Z","timestamp":1782603208059,"version":"3.54.5"},"reference-count":11,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,7,23]]},"abstract":"<jats:p>A 53-year-old woman, known case of diabetes mellitus and rheumatoid arthritis, presented with a 4-day history of hyperthermia, rigidity, tremor and altered sensorium. She developed these symptoms after having been administered parenteral levosulpiride to control vomiting due to secondary adrenal insufficiency. We managed her as a case of life-threatening neuroleptic malignant syndrome (NMS) requiring mechanical ventilation, bromocriptine and other supportive care. She subsequently recovered and was discharged in a stable condition. To the best of our knowledge, this is the first documented case report describing levosulpiride-induced NMS.<\/jats:p>","DOI":"10.1136\/bcr-2018-224679","type":"journal-article","created":{"date-parts":[[2018,8,12]],"date-time":"2018-08-12T00:35:12Z","timestamp":1534034112000},"page":"bcr-2018-224679","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":7,"title":["Levosulpiride-induced neuroleptic malignant syndrome in rheumatoid arthritis"],"prefix":"10.1136","volume":"2018","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-8646-4951","authenticated-orcid":false,"given":"Devashish","family":"Desai","sequence":"first","affiliation":[{"name":"Department of Medicine, All India Institute of Medical Sciences, New Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0000-0001-9476-9264","authenticated-orcid":false,"given":"Kartik","family":"Gupta","sequence":"additional","affiliation":[{"name":"Department of Medicine, All India Institute of Medical Sciences, New Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Rohit","family":"Kumar","sequence":"additional","affiliation":[{"name":"Department of Medicine, All India Institute of Medical Sciences, New Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ashutosh","family":"Biswas","sequence":"additional","affiliation":[{"name":"Department of Medicine, All India Institute of Medical Sciences, New Delhi, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2018,8,11]]},"reference":[{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.1","first-page":"320","article-title":"Intramuscular ACTH stimulation test for assessment of adrenal function","volume":"61","author":"Gundgurthi","year":"2013","journal-title":"J Assoc Physicians India"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.2","doi-asserted-by":"crossref","unstructured":"Ovallath S . Levosulpiride induced parkinsonism and other movement disorders. J Neurol Neurosurg 2017;5.doi:10.19080\/OAJNN.2017.05.555665","DOI":"10.19080\/OAJNN.2017.05.555665"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.3","doi-asserted-by":"publisher","DOI":"10.1111\/j.1365-2036.2004.01867.x"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.4","doi-asserted-by":"crossref","first-page":"150","DOI":"10.9790\/0853-150905150153","article-title":"Levosulpiride use in chronic kidney disease patients-do we need to be cautious?","volume":"15","author":"Srinivas Prasad","year":"2016","journal-title":"IOSR-JDMS"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.5","first-page":"538","article-title":"Neuroleptic malignant syndrome","volume":"23","author":"Bhandari","year":"2013","journal-title":"Med Update"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.6","doi-asserted-by":"crossref","unstructured":"American Psychiatric Association. Diagnostic and statistical manual of mental disorders. 5th edn. Washington: American Psychiatric Association, 2013.","DOI":"10.1176\/appi.books.9780890425596"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.7","doi-asserted-by":"publisher","DOI":"10.1001\/jama.1970.03170390053014"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.8","doi-asserted-by":"crossref","first-page":"976","DOI":"10.1093\/clinchem\/43.6.976","article-title":"Cardiac troponin I, cardiac troponin T, and creatine kinase MB in dialysis patients without ischemic heart disease: evidence of cardiac troponin T expression in skeletal muscle","volume":"43","author":"McLaurin","year":"1997","journal-title":"Clin Chem"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.9","first-page":"79","article-title":"Neuroleptic malignant syndrome and elevated CSF protein with quetiapine: case report and review of literature","volume":"5","author":"Gupta","year":"2017","journal-title":"Am J Med Case Rep"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.10","doi-asserted-by":"publisher","DOI":"10.1002\/mds.22805"},{"key":"2025082802154786000_2018.aug11_1.bcr-2018-224679.11","first-page":"177","article-title":"Levosulpiride: a review","volume":"8","author":"Gupta","year":"2017","journal-title":"J Pharmacol Pharmacother"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-224679","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T09:15:55Z","timestamp":1756372555000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-224679"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,8,11]]},"references-count":11,"alternative-id":["10.1136\/bcr-2018-224679"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-224679","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,8,11]]}}}